Alert archive / Utah / Wind Advisories in 2018
Wind Advisory 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 8, 2018, 2:43 PM MDT. It took effect at Jun 9, 2018, 12:00 PM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2018, 2:43 PM MDT (20:43 UTC)
- In effect from
- Jun 9, 2018, 12:00 PM MDT
- Expired
- Jun 10, 2018, 4:00 AM MDT
- In force
- 16 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
253 WWUS75 KSLC 082043 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 243 PM MDT Fri Jun 8 2018 UTZ014>016-091200- /O.NEW.KSLC.WI.Y.0015.180609T1800Z-180610T0600Z/ Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Including the cities of Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 243 PM MDT Fri Jun 8 2018 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from noon Saturday to midnight MDT Saturday night. * AFFECTED AREA...West central and southwest Utah valleys and the Sanpete and Sevier Valleys. * WINDS...Southerly winds increasing to 25 to 35 mph with gusts to 50 mph possible. * TIMING...Developing around noon and continuing into Saturday evening. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including US Route 6 from Delta west to the Utah/Nevada line. Reduced visibilities in blowing sand and dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. Travelers in high profile vehicles and towing trailing should exercise caution. && $$ UTZ003-004-091200- /O.NEW.KSLC.WI.Y.0015.180609T1800Z-180610T0600Z/ Salt Lake and Tooele Valleys-Southern Wasatch Front- Including the cities of Salt Lake City, Tooele, Lehi, Provo, and Nephi 243 PM MDT Fri Jun 8 2018 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from noon Saturday to midnight MDT Saturday night. * AFFECTED AREA...Salt Lake and Tooele Valleys and the southern Wasatch Front. * WINDS...Southerly winds increasing to 25 to 35 mph with gusts to 50 mph possible. * TIMING...Developing around noon and continuing into Saturday evening. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including I-80 from Salt Lake City to Grantsville. Reduced visibilities in blowing sand and dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. Travelers in high profile vehicles and towing trailing should exercise caution. && $$ UTZ005-091200- /O.NEW.KSLC.WI.Y.0015.180609T1800Z-180610T0600Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 243 PM MDT Fri Jun 8 2018 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from noon Saturday to midnight MDT Saturday night. * AFFECTED AREA...The Great Salt Lake Desert. * WINDS...Southerly winds increasing to 25-35 mph with gusts to 50 mph possible. Winds will shift to the west northwest early evening at 20-30 mph with gusts to 50 mph possible. * TIMING...Winds will develop around midday and increase through the afternoon. Winds will shift to the northwest in the early evening then decrease around midnight. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including I-80 from Skull Valley to Wendover. Reduced visibilities in blowing sand, salt and dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. Travelers in high profile vehicles and towing trailing should exercise caution. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
5 follow-up statements
545 WWUS75 KSLC 090917 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 317 AM MDT Sat Jun 9 2018 UTZ003-004-014>016-092200- /O.CON.KSLC.WI.Y.0015.180609T1800Z-180610T0600Z/ Salt Lake and Tooele Valleys-Southern Wasatch Front- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Including the cities of Salt Lake City, Tooele, Lehi, Provo, Nephi, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 317 AM MDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * AFFECTED AREA...The Salt Lake and Tooele Valleys, Southern Wasatch Front, west-central and southwest Utah valleys, and the Sanpete and Sevier Valleys. * WINDS...Southerly winds increasing to 25 to 35 mph with gusts to 50 mph possible. * TIMING...Developing around noon and continuing into late this evening. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including I-80 from Salt Lake City to Grantsville, and US Route 6 from Delta west to the Utah/Nevada line. Reduced visibilities in blowing sand and dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. Travelers in high profile vehicles and towing trailing should exercise caution. && $$ UTZ005-092200- /O.CON.KSLC.WI.Y.0015.180609T1800Z-180610T0600Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 317 AM MDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * AFFECTED AREA...The Great Salt Lake Desert. * WINDS...Southerly winds increasing to 25 to 35 mph with gusts to 50 mph possible. Winds will shift to the west-northwest early evening with gusts to 55 mph possible. * TIMING...Winds will develop around midday and increase through the afternoon. Winds will shift to the northwest in the early evening then decrease around midnight. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including I-80 from the Skull Valley to Wendover. Reduced visibilities in blowing sand, salt and dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. Travelers in high profile vehicles and towing trailing should exercise caution. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
178 WWUS75 KSLC 092124 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 324 PM MDT Sat Jun 9 2018 UTZ003-004-014>016-100600- /O.CON.KSLC.WI.Y.0015.000000T0000Z-180610T0600Z/ Salt Lake and Tooele Valleys-Southern Wasatch Front- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Including the cities of Salt Lake City, Tooele, Lehi, Provo, Nephi, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 324 PM MDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * AFFECTED AREA...The Salt Lake and Tooele Valleys, Southern Wasatch Front, west-central and southwest Utah valleys, and the Sanpete and Sevier Valleys. * WINDS...Southerly winds increasing to 25 to 35 mph with gusts to 50 mph possible. * TIMING...Gusty winds will continue into late this evening and will decrease around midnight. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including I-80 from Salt Lake City to Grantsville, and US Route 6 from Delta west to the Utah/Nevada line. Reduced visibilities in blowing sand and dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. Travelers in high profile vehicles and towing trailing should exercise caution. && $$ UTZ005-100600- /O.CON.KSLC.WI.Y.0015.000000T0000Z-180610T0600Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 324 PM MDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * AFFECTED AREA...The Great Salt Lake Desert. * WINDS...Southerly winds increasing to 25 to 35 mph with gusts to 50 mph possible. Winds will shift to the west- northwest early evening with gusts to 55 mph possible. * TIMING...Winds will increase through the afternoon and will shift to the northwest in the early evening before decreasing around midnight. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including I-80 from the Skull Valley to Wendover. Reduced visibilities in blowing sand, salt and dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. Travelers in high profile vehicles and towing trailing should exercise caution. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
803 WWUS75 KSLC 092145 CCA NPWSLC URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Salt Lake City UT 345 PM MDT Sat Jun 9 2018 UTZ003-004-014>016-100600- /O.COR.KSLC.WI.Y.0015.000000T0000Z-180610T0600Z/ Salt Lake and Tooele Valleys-Southern Wasatch Front- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Including the cities of Salt Lake City, Tooele, Lehi, Provo, Nephi, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 345 PM MDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * AFFECTED AREA...The Salt Lake and Tooele Valleys, Southern Wasatch Front, west-central and southwest Utah valleys, and the Sanpete and Sevier Valleys. * WINDS...Southerly winds 25 to 35 mph with gusts to 50 mph possible. * TIMING...Gusty winds will continue into late this evening, decreasing around midnight. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including I-80 from Salt Lake City to Grantsville, and US Route 6 from Delta west to the Utah/Nevada line. Reduced visibilities in blowing sand and dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. Travelers in high profile vehicles and towing trailers should exercise caution. && $$ UTZ005-100600- /O.COR.KSLC.WI.Y.0015.000000T0000Z-180610T0600Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 345 PM MDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * AFFECTED AREA...The Great Salt Lake Desert. * WINDS...Southerly winds 25 to 35 mph with gusts to 50 mph possible. Winds will shift to the northwest early this evening. Gusts to 55 mph are possible. * TIMING...Gusty south winds will shift to the northwest in the early evening, then decrease around midnight. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including I-80 from the Skull Valley to Wendover. Reduced visibilities in blowing sand, salt and dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. Travelers in high profile vehicles and towing trailers should exercise caution. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
249 WWUS75 KSLC 100557 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1157 PM MDT Sat Jun 9 2018 UTZ003-004-014>016-100700- /O.EXP.KSLC.WI.Y.0015.000000T0000Z-180610T0600Z/ Salt Lake and Tooele Valleys-Southern Wasatch Front- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Including the cities of Salt Lake City, Tooele, Lehi, Provo, Nephi, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, and Milford 1157 PM MDT Sat Jun 9 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Winds have decreased below advisory criteria this evening across the central and southern Wasatch Front, the Sanpete and Sevier Valleys, and west-central and southwest Utah. Therefore, the wind advisory has been allowed to expire. However, local gusts to 40 mph will remain possible overnight as a cold front continues to cross the area. $$ UTZ005-101000- /O.EXT.KSLC.WI.Y.0015.000000T0000Z-180610T1000Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 1157 PM MDT Sat Jun 9 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM MDT SUNDAY... * AFFECTED AREA...The Great Salt Lake Desert. * WINDS...Northwest winds 25 to 35 mph with gusts to 50 mph possible. * TIMING...Gusty northwest winds will continue before decreasing late tonight. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including I-80 from the Skull Valley to Wendover. Reduced visibilities in blowing sand, salt and dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. Travelers in high profile vehicles and towing trailers should exercise caution. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
113 WWUS75 KSLC 100949 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 349 AM MDT Sun Jun 10 2018 UTZ005-101100- /O.EXP.KSLC.WI.Y.0015.000000T0000Z-180610T1000Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 349 AM MDT Sun Jun 10 2018 ...WIND ADVISORY WILL EXPIRE AT 4 AM MDT EARLY THIS MORNING... Winds will continue to gradually weaken this morning across northwest Utah. However, localized gusts over 40 mph will remain possible early this morning, including along I-80. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 8, 10:16 AM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 8, 10:16 AM MDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1016 AM MDT Fri Jun 8 2018
.SYNOPSIS...A storm system will move east from the Pacific
Northwest and across the northern Rockies this weekend. The
associated cold front will cross Utah Saturday night into Sunday,
creating very warm and windy conditions ahead of the front. Much
cooler air will follow the front for Sunday with a warming trend
beginning early next week.
&&
.DISCUSSION...The large scale pattern across the western
CONUS/eastern Pacific has changed little over the past 24 hours.
Unseasonably warm temps and dry conditions will once again
dominate the forecast for southern and eastern Utah. A shallow
surface cold front that trickled through northwest Utah last night
will likely hold temps down a few degrees versus Thursday, but
readings will still be safely above early June norms.
The upper trough still centered across the Gulf of Alaska is
beginning to work east towards the Pacific Northwest. Timing in
the various global models still has this trough reaching the
Pacific Northwest early Saturday, then continuing east across
the northern Great Basin/northern Rockies over the weekend.
Impacts from this passing trough will center on winds this
weekend. Increasing southerly surface winds across western Utah
tonight will be the result in increasing south winds aloft and the
advance of the cold front across Nevada. Surface winds will become
quite strong Saturday as the winds aloft strengthen and the
surface front stalls along the Utah/Nevada border. Solid pressure
falls across western Utah along with good mixing during the
afternoon will create ideal conditions for high winds across
western and northern Utah. Considering wind highlights for the
afternoon forecast package. Hazardous fire conditions created by
the strong winds and low humidities will exist across southern
and eastern Utah where fuels are critically dry at this time.
Convective precip will struggle to develop along and immediately
behind the front Saturday late afternoon and evening. The
trajectory of the best dynamics and cold air aloft through the
northern Rockies along the rather dry air mass over Utah will
severely limit convection with the front.
Much cooler temps will follow the front for Sunday. High temps
will likely drop 20-25 degrees up north, with a more modest 5-15
degrees elsewhere. Temperatures will begin to climb again early
next week, with breezy and very warm conditions once again by
midweek.
&&
.AVIATION...Light and variable winds will transition to a
northwest wind at the KSLC terminal between now and 18z.
Thereafter operational weather concerns will remain minimal
with VFR conditions persisting under clear skies.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning from noon Saturday to midnight MDT Sunday night
for UTZ484-489-493>495-497-498.
Red Flag Warning from 6 AM Sunday to midnight MDT Sunday night
for UTZ482.
WY...None.
&&
PUBLIC...CONGER
AVIATION...MERRILL
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 8, 5:24 AM MDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 524 AM MDT Fri Jun 8 2018 UTZ001>016-019>021-517-518-WYZ021-091300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 524 AM MDT Fri Jun 8 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong but dry cold front will cross northern Utah Saturday night and through the rest of the outlook area on Sunday. Gusty winds will occur across much of the area Saturday and across mainly southern and eastern Utah into Sunday ahead of and along the front. The winds combined with low humidities in place will lead to dangerous fire weather conditions Saturday and Sunday across mainly southern and eastern Utah where fuels are critically dry. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.